Alert archive / Connecticut / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 106, NWS Boston/Norton, MA

August 21, 2019Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 21, 2019, 2:26 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2019, 2:26 PM EDT (18:26 UTC)
Expired
Aug 21, 2019, 3:09 PM EDT
In force
43 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 110 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 1:53 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2157 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

940 
WUUS51 KBOX 211826
SVRBOX
CTC003-013-015-211930-
/O.NEW.KBOX.SV.W.0106.190821T1826Z-190821T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
226 PM EDT Wed Aug 21 2019

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northwestern Windham County in northern Connecticut...
  Central Tolland County in northern Connecticut...
  East central Hartford County in northern Connecticut...

* Until 330 PM EDT.

* At 225 PM EDT, a severe thunderstorm was located over East 
  Hartford, moving northeast at 30 mph. This storm downed trees on 
  wires as it moved through Farmington.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* This severe thunderstorm will be near...
  Manchester, Glastonbury and East Windsor around 235 PM EDT.
  South Windsor and Bolton around 240 PM EDT.
  Vernon around 245 PM EDT.
  Andover around 250 PM EDT.
  Ellington and Coventry around 255 PM EDT.
  Mansfield and Tolland around 300 PM EDT.
  Willington and Chaplin around 315 PM EDT.
  Ashford, Eastford and Union around 320 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4168 7265 4181 7272 4203 7219 4183 7205
TIME...MOT...LOC 1825Z 247DEG 26KT 4179 7261 

HAIL...<.75IN
WIND...60MPH
 
$$

JWD
2 follow-up statements
317 
WWUS51 KBOX 211846
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
246 PM EDT Wed Aug 21 2019

CTC003-013-015-211930-
/O.CON.KBOX.SV.W.0106.000000T0000Z-190821T1930Z/
Windham CT-Tolland CT-Hartford CT-
246 PM EDT Wed Aug 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN WINDHAM...CENTRAL TOLLAND AND EAST CENTRAL HARTFORD
COUNTIES...

At 246 PM EDT, a severe thunderstorm was located over Coventry, or
near Vernon, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Mansfield and Tolland around 255 PM EDT.
  Willington and Chaplin around 305 PM EDT.
  Ashford, Hampton and Eastford around 310 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4172 7250 4184 7254 4199 7216 4183 7205
TIME...MOT...LOC 1846Z 245DEG 34KT 4180 7239 

HAIL...<.75IN
WIND...60MPH
 
$$

JWD
273 
WWUS51 KBOX 211909
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
309 PM EDT Wed Aug 21 2019

CTC003-013-015-211918-
/O.CAN.KBOX.SV.W.0106.000000T0000Z-190821T1930Z/
Windham CT-Tolland CT-Hartford CT-
309 PM EDT Wed Aug 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WINDHAM...CENTRAL
TOLLAND AND EAST CENTRAL HARTFORD COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Warning remains in effect until 4 PM for east 
central Tolland and Windham Counties.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern Connecticut.

&&

LAT...LON 4172 7250 4184 7254 4199 7216 4183 7205
TIME...MOT...LOC 1908Z 247DEG 26KT 4186 7219 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:54 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 21, 1:54 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
154 PM EDT Wed Aug 21 2019

.SYNOPSIS...
A warm front will push across the region today, bringing
scattered showers and thunderstorms along with increasing heat
and humidity. A cold front crosses the region on Thursday with
another round of scattered showers and thunderstorms, which
will linger into early Friday across southern areas as the front
slowly pushes offshore. High pressure builds across the
northeast, with steady onshore winds bringing cool temperatures
into early next week. There may also be a chance for low clouds
along with spotty light rain or showers Sunday through Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
150 PM update...

Scattered convection firing across SNE with the strongest storm
moving across CT where MLCAPEs around 1500 J/kg. Temps warming
through the 80s with dewpoints in the lower 70s will result in
MLCAPEs increasing to 2000 J/kg. Expect increasing coverage of
showers/t-storms through late afternoon as mid level shortwave
moves in from the west.

0-6km shear 30-35 kt so potential for storms to organize with
scattered severe.  Will also have to watch for rotating storms
later afternoon and early evening as modest 850 mb jet develops
increasing low level shear.

Previous discussion...

Elevated convection assocd with the warm front is lifting north
into NH. A second area of showers/t-storms moving ENE from LI
and areas along the south coast and Cape/Islands will get a few
showers and a brief t-storm late morning into early afternoon
as this activity moves along the coast. Otherwise, our attention
will be focused on upstream convection developing across NY and
moving into SNE this afternoon.

Visible satellite loop indicating lots of breaks developing
upstream so expect partial sunshine developing. Warm front
across northern MA will lift into NH with warm sector airmass
across SNE. Dewpoints already into the mid 70s along the south
coast and this high dewpoint air will spread northward. This
combined with temps reaching the mid 80s will result in CAPEs
1500-2500 J/kg which should compensate for marginal mid level
lapse rates. Expect increasing coverage of showers/t-storms
moving into western New Eng after 18z as mid level shortwave
moves into New Eng.

Deep layer shear 30-35 kt sufficient for storms to organize into
multi-cellular line segments per the hi-res CAMs, with
scattered strong to severe storms expected. Damaging wind and
large hail are the primary threat. Increasing 850 mb winds to
30-35 kt this afternoon will lead to low level helicity
increasing to 100-150 m2/s2. So a few supercells can't be ruled
out and will have to watch for potential rotating storms which
could produce an isolated tornado. While all SNE is at risk for
severe storms, the greatest risk will be across northern CT into
interior MA where best updraft helicity is focused. Timing of
strongest storms will be 3-9 pm.

In addition, PWATs pushing 2 inches this afternoon so risk of
heavy rainfall may result in areas of urban and poor drainage
flooding, especially in areas of thunderstorm training.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
The shortwave and surface trough eventually move off to the east
tonight, but timing should allow for additional evening
convection with strong winds/downpours. But this should diminish
by midnight. Models show no significant chance in airmass, and
dew points will be in the upper 60s and low 70s, so expect a
humid night with areas of fog and lows in the upper 60s and low
70s.

Closed low over James Bay sweeps south and pushes a cold front
south into New England. After the morning fog burns off, daytime
heating will work on 16-18C 850 temps to warm the surface to
the mid 80s to around 90. Low level humidity remains in place.
PW values diminish in the morning, but then climb back to near 2
inches in the afternoon. Instability parameters will not be as
beefy as today, but will show 500-1000 J/Kg in the interior and
1000-1500 J/Kg in RI/SE Mass. So expect showers and scattered
tstms especially in the afternoon.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...

* Scattered showers and a few thunderstorms linger Thursday
  night as the cold front slowly crosses
* Showers linger on Friday with cooler temperatures
* Expect mild temperatures and dry conditions Saturday
* Cooler than normal temperatures expected Sunday through
  Tuesday along with spotty light rain or showers at times

Details...

Thursday night...

As the cold front crosses the region, will still see areas of
showers and a few lingering thunderstorms, mainly near and south
of the Mass Pike. Will see instability decrease as the front
pushes slowly through, but may still see some locally heavy
downpours as another deep moisture layer moving across. PWAT
plume increases to around 2 inches across N CT/RI to E Mass as
an associated short wave slowly crosses near the slowly moving
front. Could see some locally heavy downpours once again with
this feature.

Friday...

As the front becomes nearly parallel with the mid level steering
flow, could see leftover showers linger along the S coast, Cape
Cod and the islands through around midday before finally pushing
offshore. Expect the back edge of the cloud deck to slowly shift
southward, pushing offshore late in the day. Light W-NW winds
take over, allowing drier air to move in. Expect temperatures to
top off in the 70s, with a few spots touching 80, along with
decreasing humidity.

Saturday through Tuesday...

Quite a bit of model solution spread amongst the members this
morning, with lends to lower confidence on the forecast during
this timeframe.

Rather confident with the slow but steady movement of the high
pressure across northern New England, setting up across Maine
into eastern Quebec and New Brunswick late this weekend. This
will set up a NE and eventually easterly wind flow by the start
of the work week. Could see some gusts up to 20-25 mph across
Cape Cod and the islands, possibly into S coastal areas on
Sunday. The big question will be whether patchy light rain
and/or showers could develop from time to time from Sunday to
Tuesday. Where these showers and/or rain set up is in question,
but have kept slight chance POPs going for now. At this point,
looks like there might be a somewhat better chance for more
organized showers Monday into Tuesday, but not a lot of
confidence.

With the steady onshore flow, expect temps to run around 5
degrees or so below seasonal normals, mainly from Sunday to
Tuesday. Highs on Sunday and Monday may not break 70 at some
locations along E coastal Mass.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...Moderate confidence.

Through 00z...
Mix of VFR/MVFR cogs. Scattered showers/t-storms developing
through the afternoon will be accompanied by brief IFR and
heavy downpours/gusty winds.

Tonight...
A few showers/t-storms this evening shifting to south coast
later tonight. MVFR/IFR stratus and patchy fog developing after
midnight, especially near the south coast and over portions of
the CT valley.

Thursday...
Areas of MVFR/IFR early, then improving to VFR by midday.
Isolated showers/t-storms possible in the afternoon.

KBOS Terminal...Moderate confidence in TAF. A few t-storms
possible 4-8 pm. Brief downpours, gusty winds and IFR possible
in any strong storms. Mostly VFR tonight.

KBDL Terminal...Moderate confidence in TAF. A few t-storms
likely through 8 pm. Brief downpours, gusty winds and IFR
possible in any strong storms. Mostly VFR tonight.

Outlook /Thursday Night through Sunday/...Moderate confidence

Thursday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.

Friday through Sunday: VFR.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...High confidence.

Today...Warm humid air moves back over the waters. South-
southwest winds, with some gusts to 20 kt. Expect scattered
showers and thunderstorms, with some strong wind gusts and
downpours. Vsby 1-3 nm in downpours and patchy fog.

Tonight...Showers and thunderstorms diminish after 10 PM. Vsby
1-3 nm in patchy fog. Persistent south to southwest winds will
build waves to 5-6 feet, so we have issued a Small Craft
Advisory for some of the southern waters.

Thursday... Winds continue from the southwest much of the day,
ahead of an approaching cold front. Expect another round of
showers and scattered thunderstorms. Winds will remain less than
25 kt while seas will be around 5 feet on parts of the southern
waters.

Outlook /Thursday Night through Sunday/...Moderate confidence.

Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, chance of thunderstorms.

Friday through Friday Night: Winds less than 25 kt. Areas of
seas approaching 5 ft.

Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.

Saturday Night: Winds less than 25 kt.

Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 8 PM this evening to 8 PM EDT
     Thursday for ANZ254>256.
     Small Craft Advisory from 8 PM this evening to 11 AM EDT
     Thursday for ANZ235-237.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...KJC
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...KJC/EVT
MARINE...WTB/EVT
Hazardous weather outlook, Aug 21, 4:06 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
406 AM EDT Wed Aug 21 2019

CTZ002>004-MAZ002>024-026-RIZ001>008-220815-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
406 AM EDT Wed Aug 21 2019

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

There is a continued risk for scattered strong to severe
thunderstorms this afternoon and evening, mainly from 1 PM to 10 PM.
Damaging wind gusts are the primary threat, along with the potential
for torrential downpours that may produce localized flash flooding.
There is also a risk for large hail especially across the interior.

.DAYS TWO THROUGH SEVEN...Thursday through Monday.

Scattered strong thunderstorms will continue to be a threat during
Thursday, mainly from near and south of a Newburyport to Springfield
line.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>237-250-251-254>256-220815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
406 AM EDT Wed Aug 21 2019

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 21, 10:06 AM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1006 AM EDT Wed Aug 21 2019

MAZ023-024-211530-
Nantucket MA-Dukes MA-
1006 AM EDT Wed Aug 21 2019

...LINE OF STRONG THUNDERSTORMS APPROACHING NANTUCKET AND MARTHAS
VINEYARD...

At 1004 AM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from 20 to 40 miles southeast of Block
Island. Movement was northeast at 30 mph.

Winds up to 40 mph, brief downpours, frequent lightning, and small
hail will accompany these storms.

Strong thunderstorms will be near...
  Aquinnah around 1115 AM EDT.
  Nantucket, Tisbury, and Chilmark around 1130 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough
to produce minor damage, such as a few downed branches. Do not drive
through flooded roads.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4123 7006 4127 7026 4153 7052 4151 7064
      4147 7073 4149 7060 4142 7053 4142 7043
      4134 7045 4133 7069 4129 7078 4134 7085
      4124 7080 4125 7085 4141 7092 4159 7066
      4134 7005 4140 7005 4128 6994
TIME...MOT...LOC 1404Z 225DEG 24KT 4102 7126 4084 7078

JWD
Special weather statement, Aug 21, 10:48 AM EDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1048 AM EDT Wed Aug 21 2019

MAZ020-RIZ007-211545-
Southern Bristol MA-Newport RI-
1048 AM EDT Wed Aug 21 2019

...STRONG THUNDERSTORM APPROACHING THE SOUTH COAST...

At 1047 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Narragansett, moving northeast at 25 mph.

Wind gusts to 40 mph, frequent lightning, and brief downpours will
accompany this storm.

This strong thunderstorm will be near...
  Newport around 1115 AM EDT.
  Middletown around 1125 AM EDT.
  Little Compton around 1130 AM EDT.
  Westport around 1135 AM EDT.
  Dartmouth around 1140 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4135 7150 4136 7150 4175 7113 4160 7081
      4157 7085 4159 7088 4157 7092 4153 7091
      4147 7103 4149 7109 4144 7120 4149 7122
      4146 7123 4147 7128 4144 7131 4144 7141
      4135 7147
TIME...MOT...LOC 1447Z 221DEG 23KT 4131 7139

JWD
Special weather statement, Aug 21, 12:59 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1259 PM EDT Wed Aug 21 2019

CTZ002-MAZ011-211800-
Hartford CT-Eastern Hampden MA-
1259 PM EDT Wed Aug 21 2019

...STRONG THUNDERSTORM APPROACHING HARTFORD COUNTY...

At 1258 PM EDT, Doppler radar was tracking a strong thunderstorm over
Litchfield, or 8 miles southwest of Torrington, moving east at 30
mph.

Wind gusts to 40 mph, frequent lightning, and minor street flooding
will accompany this storm.

This strong thunderstorm will be near...
  Farmington and Burlington around 130 PM EDT.
  Canton around 135 PM EDT.
  Avon around 140 PM EDT.
  Hartford, West Hartford and Simsbury around 150 PM EDT.
  Bloomfield around 155 PM EDT.
  Windsor, Windsor Locks and East Granby around 200 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4199 7302 4206 7273 4178 7259 4169 7299
      4180 7302 4181 7295 4184 7294 4185 7295
      4188 7295 4189 7294 4190 7291 4197 7289
      4197 7303
TIME...MOT...LOC 1658Z 247DEG 26KT 4174 7322

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 12:59 PM EDTSpecial Weather StatementBOX61 min
Aug 21, 1:25 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region65 min
Aug 21, 2:57 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region38 min
Aug 21, 5:34 PM EDTSpecial Weather StatementBOX41 min
Aug 21, 5:47 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region58 min
Aug 21, 5:54 PM EDTTornado WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region51 min
Aug 21, 6:34 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region56 min
Aug 21, 6:42 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region33 min
Aug 21, 6:45 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region30 min
Aug 21, 6:48 PM EDTTornado WarningBOXCapitol Planning Region42 min
Aug 21, 7:14 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region38 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.